Heart Rhythm Community
Post Ablation
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Post Ablation

Hi, I have a complicated question concerning Tachycardia. I am a 27-year-old male who had SVT (300 bpm) and would require adenosine to go back into normal rhythm. 6 1/2 months ago I had an ablation. I have not had a full-blown episode since then. In February, my wife and I moved to South Korea, and although I was getting some palpitations and fluttering, everything seemed to be fine. However, about a month and a half ago I began having some problems climbing stairs, and then one day I was playing a very light game of basketball and I had a fluttering feeling in my chest very similiar to the feeling I would get before I had an SVT episode. My heart slowed back down into normal rhythm and after several minutes of trying to stave it off, I was ok. But, it was a scary experience, and I began to realize that I do not understand the Korean health care very well and can not speak the language. In the States, I knew exactly what to expect from the paramedics and doctors, and would even be able to tell them what was going on and when I was ready for them to push the adenosine. Although realistically, I believe the doctors to be very competent here (although the medics are not well-trained), I have even had doctors in the States that did not know what to do for me, and now I am not capable of telling the doctors what I need. Now, that is the pyschological part of my problem, but there is also a physical element as well. The kind of episode I talked about earlier has happened several times since then, and my chest "feels" like it could have happened many more times. Last weekend, I was hiking up a hill and it happened. My heart began to flutter and my heart rate went very high immediately afterwards. I did my usual technique to try to stave off the old SVT episodes (not really vagal maneuvers, but I've found that raising one hand to my forehead and bending over ever so slightly helps). It went back down, then it happened again. It almost feels like my heart wants to go into SVT, but hasn't been able to, yet, It is handicapping me because Korea is a very mountainous country and I am now struggling to even climb hills. I know that this is largely a psychological problem, but something just dosen't feel right inside my chest. As you can see, explaining this to a local doctor who is not fluent in English would be very difficult. SO, my question is this: First of all, is anyone here familiar with the Korean health care system? Where do they rank as far as being able to treat acute heart symptoms like tachycardia? (One fear I have is that they'll try to convert me without trying adenosine first.) Secondly, I know people still have problems as much as 6 months after an ablation, but it's been 6 1/2 months now and I feel like it's gotten worse. Is it possible they didn't kill enough of the heart and I'm still having symptoms?

I apologize for such a long post, but I'm not sure how to be more conciese and still fully explain my problem.
Related Discussions
4 Comments Post a Comment
Blank
187666_tn?1331176945
I wish I could help with the issue of Korean health care but I'm not familiar with it. Can you contact your physician back in the states for advice? How long will you be in Korea? Perhaps you could find an interpreter there just as we have various interpreters here.

Yes, it's quite possible that the ablation didn't adequately destroy the errant pathways. In some cases it will correct one problem only to have another area start acting up. I'm not sure how that works but one seems to mask the other. I've had 3 ablations and this has happened to me.

I certainly understand your concern and for now you'll have to slow down the pace, make adjustments to your activity until you find out what's going on. That means stop when walking and let your heart slow down again. Thankfully it's been converting on its own so far. Perhaps you'll need to take some anti-arrhythmic medication until you can get this sorted out (as to type of tachy is happening).
Blank
1465650_tn?1316234760
I am also in the same situation than you..although I don't live in Korea :)
I live in a foreign country but do speak the language which does help. You could contact the embassy and see if they have any translators which you are able to use. Make an appointment with your doctor and take the translator with you so that you can tell him everything about your past ablation, SVT etc... get the doctor to write it up on your medical records so it is availabale for all medical personnel to see. I think once you get this out of the way then you will be able to focus more on enjoying the scenery.

I had an ablation done last october, so that makes me almost 8 months post ablation and I am still having some issues with the SVT wanting to kick in but just doesn't. I contacted my cardio who said it is a good sign and that the body along with the brain will start to rewire itself and teach itself not to go down that route. BUT like all things the brain cocks it up sometimes and sends that signal just down the wrong way (just like me driving with my navigator) and screws it all up.
I think if you have a full SVT attack and will need adenosine to convert you back then it is safe to say that you will have to contact your cardio back in the US to see about a repeat procedure. My cardio told me after my ablation that it was a 50/50 and the pathway could regrow as he couldn't get enough energy to the pathway as it was deep in the heart muscle. I am now going through all the recordings again to try to catch another episode. (even though I know it is SVT my own doc doesn't believe me as I have had the procedure done and should be fixed by now :( Have to convince him so that he will send an IOU to pay for a second procedure.

Good luck to you and enjoy the scenery over there, I have heard it is beautiful :)
Blank
Avatar_m_tn
Thank you both for the response. The plan is to be here another 10 months or so, and yes it's absolutely beautiful. That's part of what is so frustrating about it is that I enjoy hiking and being outdoors and I really want to soak in all that this country has to offer but this problem is really tying me down. I've been told there's a doctor up in Seoul that speaks good English, maybe it would be a good idea to go and see if I could get a heart monitor. One of my big fears about it is having to have another stress test. I had an attack in the doctors office while having a stress test, and they basically skipped the other tests they were planning on running and sent me to Vanderbilt to the have the ablation. Just the thought of another stress test almost sends me into tach, lol.

Just out of curiosity, how would you describe the onset of one of your SVT episodes? For me, it's a really strange fluttering in my chest that's kinda hard to describe. It seems to happen once my heart rate gets up to a certain level, then my heart flutters, and takes off. My EP told me that most people with SVT were hyperaware of palpitations after an ablation, and I've tried to ignore them but it hasn't worked real well lately. I've had this problem since I was a teenager and to be honest, since I became so hyperaware of my heart I'm not even sure what "normal" palpitations are supposed to feel like.

Thanks again!
Blank
1423357_tn?1414258965
Quite often my SVT would start sort of in the background.  I've tried to explain this to the cardiologist, but I get just a stare back.  I could feel the underlying SVT pumping away, but I could also feel my normal rhythm as detected on my wrist.  This would go on for about 10 seconds until my heart would succumb to the rapid rhythm and I'd lose the sinus rhythm.  Other times,it would just hit with one PVC.
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
995271_tn?1408549100
Blank
itdood
PA
1423357_tn?1414258965
Blank
tom_h
Central, MA
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI
86819_tn?1378951092
Blank
Bromley
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
Paxiled commented on How much arsenic is i...
6 hrs ago
11574110_tn?1419509307
Blank
IDev commented on photo
9 hrs ago
4186692_tn?1350826888
Blank
hesterbox has recovered from ablation... Comment
Dec 25
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
995271_tn?1408549100
Blank
itdood
PA
1423357_tn?1414258965
Blank
tom_h
Central, MA
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI
86819_tn?1378951092
Blank
Bromley